I was diagnosed with AF in 2013 with no real symptoms other than lack of energy, could not complete long walks etc. Have had several cardioversions all of which failed and was told because of my age, 77yrs, they did not recommend ablation . Have my GP try to improve things with drugs, they did find I had high blood pressure. The last three years mainly trying to get my BP steady at an acceptable level. AF, to me was just an irregular heart beat with aside effects that limited what I could do to bursts of 10 minutes or so.
Until when in Greece I had to have a zolatex injection and he happened to check my BP which was 175/100 and said that was not good. A week later I went to see a GP on a bigger Island she checked it and it was 170/101 she increased my Ramapril to 15mg, I told her that I thought 10mg was the max and she said it was now 20mg max. Also put me on 1.5mg Indapamide. BP came down ok
On return to Uk my GP told me 10mg was the max still in UK so dropped it. Increasing the Inadpamide to 2.5mg. My BP now became too low, a bit dizzy etc Then took me off Indapamide told me to wait 48hrs then start 1mg Doxazosin at night. This can be adjusted more easily to get my BP stable .
Come Saturday evening on the day I was due to start I began to feel unwell and checking my BP it was 190/107 pulse 89. I had cold feet and hands and my arms were shaking. My wife wanted to call an ambulance as I look bad too.( Worse than normal) No way was I going to A&E on a Saturday night unless I was unconscious or screaming , so I took 2.5mg Bisoprolol with no effect then took 1.5mg Indapamide which after a couple of minutes I began to feel a lot better and BP was coming down. Spent the rest of the day and Sunday in bed, by Monday I was up and started the Doxazosin. Saw the GP yesterday and BP is ok plus had a good listen to everything which seemed ok My irregular heart beat is still there and no pain was associated with it or feel of my heart throbbing.
What did I have on Saturday? Is that what the rest of you have to put up with when you have an AF incident?